Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 3, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Mar 7, 2026, 4:26 PM EST for Cameron County, Elk County, Pennsylvania. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2026, 4:26 PM EST (21:26 UTC)
- Expired
- Mar 7, 2026, 5:15 PM EST
- In force
- 49 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cameron County, PA, Elk County, PA
The radar
The State College radar (KCCX), 62 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 7, 1:23 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
402
WUUS51 KCTP 072126
SVRCTP
PAC023-047-072215-
/O.NEW.KCTP.SV.W.0003.260307T2126Z-260307T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
426 PM EST Sat Mar 7 2026
The National Weather Service in State College PA has issued a
* Severe Thunderstorm Warning for...
Central Cameron County in north central Pennsylvania...
Southeastern Elk County in north central Pennsylvania...
* Until 515 PM EST.
* At 426 PM EST, a severe thunderstorm was located over Brockway,
moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
St. Marys, Cameron, Emporium, Force, Benezette, Brandy Camp, Hicks
Run, Brockport, Medix Run, Truman, Sizerville, and Kersey.
Radar has indicated rotation within this severe thunderstorm.
Although a tornado is not immediately likely, tornadoes can develop
quickly during severe thunderstorms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay inside a well built structure and keep away from windows.
This thunderstorm is capable of producing all types of severe
weather including large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter such as an interior room,
a bathroom, closet or basement.
A Tornado Watch remains in effect until 800 PM EST for central and
north central Pennsylvania.
&&
LAT...LON 4155 7813 4130 7807 4125 7855 4125 7864
4123 7865 4123 7874 4126 7874 4134 7890
4159 7817
TIME...MOT...LOC 2126Z 249DEG 44KT 4126 7883
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Banghoff1 follow-up statement
818
WWUS51 KCTP 072212
SVSCTP
Severe Weather Statement
National Weather Service State College PA
512 PM EST Sat Mar 7 2026
PAC023-047-072222-
/O.EXP.KCTP.SV.W.0003.000000T0000Z-260307T2215Z/
Cameron PA-Elk PA-
512 PM EST Sat Mar 7 2026
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CAMERON AND
SOUTHEASTERN ELK COUNTIES WILL EXPIRE AT 515 PM EST...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However, small hail, gusty winds and heavy
rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until 800 PM EST for central and
north central Pennsylvania.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
State College PA.
&&
LAT...LON 4155 7813 4130 7807 4125 7855 4125 7864
4123 7865 4123 7874 4126 7874 4134 7890
4159 7817
TIME...MOT...LOC 2212Z 249DEG 44KT 4145 7815
$$
BanghoffWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 1:32 PM EST, 2 hours 54 minutes earlier. Its key messages:
- 1) 1st severe thunderstorm risk of 2026 focused over western Pennsylvania later this afternoon/evening 2) Significant early springtime warm-up expected into Wednesday followed by late week cooling trend
Area forecast discussion, Mar 7, 1:32 PM EST, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service State College PA 132 PM EST Sat Mar 7 2026 .WHAT HAS CHANGED... * Tornado Watch in effect until 8PM tonight for western PA. * Updated timing details for line of strong to severe storms. * Additional details about next chance for severe weather & gusty winds on Wednesday of next week. && .KEY MESSAGES... 1) 1st severe thunderstorm risk of 2026 focused over western Pennsylvania later this afternoon/evening 2) Significant early springtime warm-up expected into Wednesday followed by late week cooling trend && .DISCUSSION... KEY MESSAGE 1: 1st severe thunderstorm risk of 2026 focused over western Pennsylvania later this afternoon/evening The first severe T-storm risk that includes a portion of CPA in 2026 remains on track for later this afternoon and evening. The primary threat area and greatest categorical risk (level 2 out of 5) will be focused from the Upper Ohio Valley into western PA with the eastern extent reaching the I-99 corridor. A Tornado Watch is in effect until 8PM for locations west of I-99 and along US-219. While it's possible that storms could extend farther to the east, the odds of them reaching severe limits drops off substantially given the anticipated low level stability associated with the persistent cool wedge that has been in place over east-central PA for the past few days. As of 130PM, the conditions vary considerably from west to east with temperatures in the 70s and dewpoints in the 50s west of I-99 and only in the 40s (temps) and 30s (dewpoints) along and east of the US-15 corridor. The kinematic/wind shear profiles forecast over western PA (west of US-219) later today are quite strong for this time of year. In particular, the low level shear accentuated near or along a warm front could support a few supercells with attendant tornado risk in advance of a cold front reaching northwest OH by 00Z. SPC made a noteworthy and incrementally higher adjustment to the tornado probability (2% to 5%) and included a newly rolled-out conditional intensity level hatching within the 5% tor prob. For tornadoes, this essentially translates to IF a tornado occurs, it has greater-than-climo potential to reach EF2+ intensity. This helps to contextualize a reasonable max tornado intensity based on the environment and storm mode. Otherwise, a linear convective mode is favored with a potential line of strong to severe storms ahead of the aforementioned cold front capable of damaging winds. Storms will get into northwest PA between 3PM and 5PM and then move eastward into the evening. They will be along the I-99 corridor between 6 and 8PM and then weaken as they approach the Lower Susquehanna Valley into the evening. KEY MESSAGE 2: Significant early springtime warm-up expected into Wednesday followed by late week cooling trend Cool wedge pattern finally breaks down and allows for a significant springtime warming from Sunday into the middle of next week. Frontal showers exit the area Sunday morning with rain-free conditions likely holding into Tuesday. Dry and breezy conditions on Monday could lead to the first elevated risk of rapid wildfire spread for the year, especially across southeast PA where less rain is expected over the next 36 hours. Southwest flow builds by Tuesday, with a surge in temperatures and dewpoints anticipated. April to May- like max/min temps fcst +20-30 degrees above the historical average will challenge daily records in some areas Tue/Wed. A cold front will sweep through on Wednesday and Thursday as an upper trough becomes negatively tilted. This will bring a threat for severe weather on Wednesday, with a Slight Risk of severe weather highlighted by SPC across northwest PA. As the base of the trough swings through, a sharp temperature drop in the wake of a cold front will result in a changeover to snow overnight into Thursday. Gusty winds will also accompany the system, with gusty southwest winds ahead of it and brisk northwest winds behind it. Then, we'll see a late week cooling trend back to near/slightly below normal climo. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Skies trying to clear at the office here, but most of the area east of the far western areas like BFD and JST still low CIGS. Timing of showers and storms still similar to what the 12Z TAF package had. Far eastern areas not real likely to have thunder, thus will keep out of the fcst for now. Better conditions setting in for Sunday, as high pressure builds into the area. Earlier information below. The cold frontal boundary will barge its way across the state through the afternoon and evening hours. Strong thunderstorms over western Pennsylvania early in the afternoon will diminish as they ride over top of the aforementioned low level cold air still generally trapped in the valleys over the central and east. Outlook... Mon...A dry day with mainly VFR conditions. Tue...Mainly dry again, with showers possible later in the day. Wed...Restrictions likely in showers. Thu...Windy and colder. Rain and snow showers. && .CTP WATCHES/WARNINGS/ADVISORIES... A Tornado Watch is in effect for Western PA until 8PM Saturday. && WHAT HAS CHANGED...Banghoff KEY MESSAGES...Steinbugl/Banghoff DISCUSSION...Steinbugl/Banghoff AVIATION...Martin
Hazardous weather outlook, Mar 7, 1:44 PM EST, 2 hours 42 minutes before
Hazardous Weather Outlook National Weather Service State College PA 144 PM EST Sat Mar 7 2026 PAZ027-028-035>037-041-042-045-046-049>053-056>059-063>066-081845- Mifflin-Juniata-Fulton-Franklin-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 144 PM EST Sat Mar 7 2026 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Strong thunderstorms with gusty winds are possible this evening into early tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ012-018-019-025-026-034-081845- Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon- Bedford- 144 PM EST Sat Mar 7 2026 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms with damaging winds are possible later this afternoon into the evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ005-006-010-011-017-024-033-081845- McKean-Potter-Elk-Cameron-Clearfield-Cambria-Somerset- 144 PM EST Sat Mar 7 2026 ...TORNADO WATCH 25 IN EFFECT UNTIL 8 PM EST THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Tornado Watch. Severe thunderstorms with damaging winds are possible this afternoon into the early evening. An isolated tornado is also possible and if one occurs, it could be strong. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Severe thunderstorms are possible again on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004-081845- Warren- 144 PM EST Sat Mar 7 2026 ...TORNADO WATCH 25 IN EFFECT UNTIL 8 PM EST THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Tornado Watch. Severe thunderstorms with damaging winds are possible this afternoon into the early evening. An isolated tornado is also possible and if one occurs, it could be strong. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Severe thunderstorms are possible again on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 8:12 PM EST | Dense Fog Advisory | CTP | Schuylkill | 14 hr |
| Mar 7, 3:36 PM EST | Severe Thunderstorm Warning | CTP | Elk, McKean, Warren | 54 min |
| Mar 7, 3:54 PM EST | Tornado Warning | CTP | McKean, Warren | 21 min |
| Mar 7, 5:26 PM EST | Severe Thunderstorm Warning | CTP | Cambria, Clearfield | 38 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.